MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a spectrum turbo-ject antibiotic power injectable picc on (b)(6) 2017 for an unspecified indication.The picc line was observed broken and leaking on (b)(6) 2017.The circumstances and handling conditions leading to the event are not known.The device was explanted on an unknown date.There is no indication that a replacement device was implanted.The patient was subsequently transferred to another service for transition to an ivad (implantable ventricular assist device.) the customer reports the event caused inconvenience.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
510 (k) : k100974.Investigation - evaluation.A review of device history record, drawing, quality control documents, complaint history , instructions for use (ifu) and visual inspection was conducted during on the returned product during the investigation the device was returned in used damaged condition.The catheter shaft was not returned.No visible damage was noted on the device hub.It was confirmed that there was a split in the extension tubing at the hub of the manifold assembly portion of the picc line.A leak test was performed, confirming a leak through this split.As per the ifu, the cook spectrum turbo-ject peripherally inserted central venous catheters with micro puncture peel-away introducers lists its intended use, instructions for use, precautions and warnings for our picc sets.The catheter is impregnated with the antimicrobials minocycline and rifampin to help provide protection against catheter-related bloodstream infections (crbsis).The cook spectrum turbo- ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate of 2ml/sec.The device history record was reviewed and one (1) non-conformance was identified, which was not related to the reported failure.A thorough review of complaint history search revealed one other complaint (b)(4) associated to the complaint lot number.No evidence was found to support that the device was manufactured outside of cook medical specifications.Based on the available information it is not clear if the leading cause to this event might be associated with intense mobilization of the patient (which could determine an eventual catheter breakage), the medical procedure / user technique, or a malfunction of the device.However, the exact root cause is inconclusive.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6666894
Report Number1820334-2017-01505
Device Sequence Number11202537
Product Code LJS
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)180928(10)7713230
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;